A-quasiconvexity : weak-star convergence and the gap

Irene Fonseca; Giovanni Leoni; Stefan Müller

Annales de l'I.H.P. Analyse non linéaire (2004)

  • Volume: 21, Issue: 2, page 209-236
  • ISSN: 0294-1449

How to cite


Fonseca, Irene, Leoni, Giovanni, and Müller, Stefan. "A-quasiconvexity : weak-star convergence and the gap." Annales de l'I.H.P. Analyse non linéaire 21.2 (2004): 209-236. <http://eudml.org/doc/78616>.

author = {Fonseca, Irene, Leoni, Giovanni, Müller, Stefan},
journal = {Annales de l'I.H.P. Analyse non linéaire},
keywords = {non-standard growth conditions; lower semicontinuity},
language = {eng},
number = {2},
pages = {209-236},
publisher = {Elsevier},
title = {A-quasiconvexity : weak-star convergence and the gap},
url = {http://eudml.org/doc/78616},
volume = {21},
year = {2004},

AU - Fonseca, Irene
AU - Leoni, Giovanni
AU - Müller, Stefan
TI - A-quasiconvexity : weak-star convergence and the gap
JO - Annales de l'I.H.P. Analyse non linéaire
PY - 2004
PB - Elsevier
VL - 21
IS - 2
SP - 209
EP - 236
LA - eng
KW - non-standard growth conditions; lower semicontinuity
UR - http://eudml.org/doc/78616
ER -


  1. [1] E. Acerbi, G. Bouchitté, I. Fonseca, Relaxation of convex functionals and the Lavrentiev phenomenon, submitted for publication. Zbl1025.49012
  2. [2] Acerbi E., Buttazzo G., Fusco N., Semicontinuity and relaxation for integrals depending on vector valued functions, J. Math. Pures Appl.62 (1983) 371-387. Zbl0481.49013MR735930
  3. [3] Acerbi E., Dal Maso G., New lower semicontinuity results for polyconvex integrals case, Calc. Var.2 (1994) 329-372. Zbl0810.49014MR1385074
  4. [4] Acerbi E., Fusco N., Semicontinuity problems in the calculus of variations, Arch. Rational Mech. Anal.86 (1984) 125-145. Zbl0565.49010MR751305
  5. [5] Ambrosio L., Fusco N., Pallara D., Functions of Bounded Variation and Free Discontinuity Problems, Mathematical Monographs, Oxford University Press, 2000. Zbl0957.49001MR1857292
  6. [6] Ambrosio L., Dal Maso G., On the relaxation in BV(Ω;Rm) of quasi-convex integrals, J. Funct. Anal.109 (1992) 76-97. Zbl0769.49009
  7. [7] Ball J., Convexity conditions and existence theorems in nonlinear elasticity, Arch. Rational Mech. Anal.63 (1977) 337-403. Zbl0368.73040MR475169
  8. [8] Ball J.M., Murat F., W1,p quasiconvexity and variational problems for multiple integrals, J. Funct. Anal.58 (1984) 225-253. Zbl0549.46019MR759098
  9. [9] Bouchitté G., Fonseca I., Malý J., Relaxation of multiple integrals below the growth exponent, Proc. Roy. Soc. Edinburgh Sect. A128 (1998) 463-479. Zbl0907.49008MR1632814
  10. [10] Braides A., Fonseca I., Leoni G., A-quasiconvexity: relaxation and homogenization, ESAIM:COCV5 (2000) 539-577. Zbl0971.35010MR1799330
  11. [11] Burenkov V.I., Sobolev Spaces on Domains, Teuber, Stuttgart, 1998. Zbl0893.46024MR1622690
  12. [12] Celada P., Dal Maso G., Further remarks on the lower semicontinuity of polyconvex integrals, Ann. Inst. H. Poincaré Anal. Non Linéaire11 (1994) 661-691. Zbl0833.49013MR1310627
  13. [13] Dacorogna B., Weak Continuity and Weak Lower Semicontinuity for Nonlinear Functionals, Lecture Notes in Mathem., vol. 922, Springer, Berlin, 1982. Zbl0484.46041MR658130
  14. [14] Dacorogna B., Direct Methods in the Calculus of Variations, Springer, New York, 1989. Zbl0703.49001MR990890
  15. [15] Dal Maso G., Sbordone C., Weak lower semicontinuity of polyconvex integrals: a borderline case, Math. Z.218 (1995) 603-609. Zbl0822.49010MR1326990
  16. [16] De Simone A., Energy minimizers for large ferromagnetic bodies, Arch. Rational Mech. Anal.125 (1993) 99-143. Zbl0811.49030MR1245068
  17. [17] Demengel F., Fonctions à hessien borné, Ann. Inst. Fourier34 (1984) 155-190. Zbl0525.46020MR746501
  18. [18] L. Esposito, F. Leonetti, G. Mingione, Sharp regularity for functionals with (p,q) growth, Preprint. Zbl1072.49024MR2076158
  19. [19] L. Esposito, G. Mingione, Relaxation results for higher order integrals below the natural growth exponent, Differential Integral Equations, submitted for publication. Zbl1030.49013MR1893841
  20. [20] I. Fonseca, G. Leoni, J. Malý, Weak continuity and lower semicontinuity results for determinants, in preparation. Zbl1081.49013
  21. [21] Fonseca I., Malý J., Relaxation of multiple integrals below the growth exponent, Ann. Inst. H. Poincaré Anal. Non Linéaire14 (1997) 308-338. Zbl0868.49011MR1450951
  22. [22] Fonseca I., Marcellini P., Relaxation of multiple integrals in subcritical Sobolev spaces, J. Geom. Anal.7 (1997) 57-81. Zbl0915.49011MR1630777
  23. [23] Fonseca I., Müller S., Quasiconvex integrands and lower semicontinuity in L1, SIAM J. Math. Anal.23 (1992) 1081-1098. Zbl0764.49012MR1177778
  24. [24] Fonseca I., Müller S., Relaxation of quasiconvex functionals in BV(Ω,Rp) for integrands f(x,u,∇u), Arch. Rational Mech. Anal.123 (1993) 1-49. Zbl0788.49039
  25. [25] Fonseca I., Müller S., A-quasiconvexity, lower semicontinuity and Young measures, SIAM J. Math. Anal.30 (1999) 1355-1390. Zbl0940.49014MR1718306
  26. [26] Gagliardo E., Caratterizzazioni delle tracce sulla frontiera relative ad alcune classi di funzioni in n variabili, Rend. Sem. Mat. Padova27 (1957) 283-305. Zbl0087.10902MR102739
  27. [27] Gangbo W., On the weak lower semicontinuity of energies with polyconvex integrands, J. Math. Pures Appl.73 (1994) 455-469. Zbl0829.49011MR1300984
  28. [28] Guidorzi M., Poggiolini L., Lower semicontinuity for quasiconvex integrals of higher order, Nonlinear Differential Equations Appl.6 (1999) 227-246. Zbl0930.35059MR1691445
  29. [29] Kristensen J., Lower semicontinuity of quasi-convex integrands in BV, Calc. Var.7 (1998) 249-261. Zbl0915.49007MR1651438
  30. [30] Malý J., Weak lower semicontinuity of polyconvex integrals, Proc. Roy. Soc. Edinburgh Sect. A123 (1993) 681-691. Zbl0813.49017MR1237608
  31. [31] Malý J., Lower semicontinuity of quasiconvex integrals, Manuscripta Math.85 (1994) 419-428. Zbl0862.49017MR1305752
  32. [32] Marcellini P., Approximation of quasiconvex functions and lower semicontinuity of multiple integrals quasiconvex integrals, Manuscripta Math.51 (1985) 1-28. Zbl0573.49010MR788671
  33. [33] Marcellini P., On the definition and the lower semicontinuity of certain quasiconvex integrals, Ann. Inst. H. Poincaré Anal. Non Linéaire3 (1986) 391-409. Zbl0609.49009MR868523
  34. [34] Maz'ja V.G., Sobolev Spaces, Springer, Berlin, 1985. MR817985
  35. [35] Meyers N.G., Quasi-convexity and lower semi-continuity of multiple variational integrals of any order, Trans. Amer. Math. Soc.119 (1965) 125-149. Zbl0166.38501MR188838
  36. [36] Morrey C.B., Multiple Integrals in the Calculus of Variations, Springer, Berlin, 1966. Zbl0142.38701MR202511
  37. [37] Murat F., Compacité par compensation : condition necessaire et suffisante de continuité faible sous une hypothése de rang constant, Ann. Sc. Norm. Sup. Pisa8 (4) (1981) 68-102. Zbl0464.46034MR616901
  38. [38] Pedregal P., Parametrized Measures and Variational Principles, Birkhäuser, Boston, 1997. Zbl0879.49017MR1452107
  39. [39] P. Santos, E. Zappale, in preparation. 
  40. [40] Serrin J., On the definition and properties of certain variational integrals, Trans. Amer. Math. Soc.161 (1961) 139-167. Zbl0102.04601MR138018
  41. [41] Stein E.M., Harmonic Analysis, Princeton University Press, 1993. Zbl0821.42001MR1232192
  42. [42] Tartar L., Compensated compactness and applications to partial differential equations, in: Knops R. (Ed.), Nonlinear Analysis and Mechanics: Heriot–Watt Symposium, vol. IV, Res. Notes Math., vol. 39, Pitman, 1979, pp. 136-212. Zbl0437.35004MR584398
  43. [43] Tartar L., The compensated compactness method applied to systems of conservation laws, in: Ball J.M. (Ed.), Systems of Nonlinear Partial Differential Eq., Riedel, 1983. Zbl0536.35003MR725524
  44. [44] Tartar L., Étude des oscillations dans les équations aux dérivées partielles nonlinéaires, in: Lecture Notes in Phys., vol. 195, Springer, Berlin, 1984, pp. 384-412. Zbl0595.35012MR755737
  45. [45] Tartar L., H-measures, a new approach for studying homogenisation, oscillations and concentration effects in partial differential equations, Proc. Roy. Soc. Edinburgh Sect. A115 (1990) 193-230. Zbl0774.35008MR1069518
  46. [46] Tartar L., On mathematical tools for studying partial differential equations of continuum physics: H-measures and Young measures, in: Buttazzo, Galdi, Zanghirati (Eds.), Developments in Partial Differential Equations and Applications to Mathematical Physics, Plenum, New York, 1991. Zbl0897.35010MR1213932
  47. [47] Tartar L., Some remarks on separately convex functions, in: Kinderlehrer D., James R.D., Luskin M., Ericksen J.L. (Eds.), Microstructure and Phase Transitions, IMA Vol. Math. Appl., vol. 54, Springer, Berlin, 1993, pp. 191-204. Zbl0823.26008MR1320538
  48. [48] Zhikov V.V., On Lavrentiev's phenomenon, Russian J. Math. Phys.3 (1995) 249-269. Zbl0910.49020MR1350506
  49. [49] Zhikov V.V., On some variational problems, Russian J. Math. Phys.5 (1997) 105-116. Zbl0917.49006MR1486765

NotesEmbed ?


You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.


Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.